I just upped my dosage of Effexor XR to 150mgs 2 weeks ago. I have been shaky, dizzy, nauseous all this week. The first week I felt great. How long am I going to have to suffer with this anxiety until this medication works? I'm a nervous wreck. Any positive messages about this would be great.
Hi, rrleeder! The side effects generally only last a few days to a week or so. You're feeling them because of the increase in your dose. Ask your doctor/pharmacist about using dramamine or meclizine ~ they will help tremendously with the vertigo and nausea. Also gingerale, soda crackers, etc.
You should be through this soon so try to ride it out knowing that you'll be feeling better than ever.
Best wishes to you. Wildcat
I hope you are feeling a bit better this morning. I went through the same things as you when they started me on the Effexor XR at 150mg. I was in the hospital when they put me on it. So they added hydroxyzine (vistaril) for the anxiety, didn't help much. When I got out and met with my Psychiatrist he changed from vistaril to Klonopin, which helped immensely! From what he explained to me was it's normal to get the shakes and other side effects you described when beginning Effexor XR. especially at a high dose (like 150mg). You will be fine. Keep taking your prescribed dose and you'll feel much better within a week or so. Hang in there. I thought I was never gonna stop shaking but I did, and the Effexor XR has been working great for my depression & the shakes and other side effects haven't come back at all.
But If you don't feel safe or if you have any more questions Please call your Doctor. Take care hun. Blessed Be!!
My Psychiatrist is Dr. Fallon from seacoast mental health, (where I got my info from)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 7 Aug 2011 • 10 answers
Updated 6 Apr 2016 • 1 answer
Updated 11 days ago • 6 answers
Updated 25 Sep 2016 • 1 answer
Updated 29 Nov 2016 • 3 answers